MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.¿ sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detect antibodies directed against the spike protein, which are more likely to neutralize the virus.The euroimmun sars-cov-2 elisa (igg) also targets the spike protein.¿ no manufacturer guarantees both a specificity and sensitivity of 100%.Differences in each individual assay are expected.In conclusion the cause of this event is unknown.There is malfunction as original result is discordant with 2 or more replicate measurements of the same specimen on other devices.
 
Event or Problem Description
On (b)(6) 2021 the customer reported discordant non-reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 971262) results were generated for several vaccinated patients on the customer's unicel dxi 600 access immunoassay analyzer (part number a30260 and serial number (b)(4)).The customer reported non-reactive sars-cov-2 igg patient results for several vaccinated patients (number of patients was not specified) discordant to results obtained with immunofluorescence and elisa euroimmun sars-cov-2 igg methods (no data and no time of analysis were reported).Reactive results were expected.The patients were vaccinated with the sinovac vaccine.The customer provided an example for one patient sample (no occurrence date was provided): the access sars-cov-2 igg result was 0.27 s/co, the immunofluorescence method result was 17 (cut-off unknown, reactive status) and the elisa euroimmun sars-cov-2 igg result was 37 (cut-off 1.1, reactive status).No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.Calibration passed on 21jan2021 with reagent lot 971262 and calibrator lot 988708.Quality control (qc) was passing within the laboratory¿s established ranges.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key11539928
Report Number9680746-2021-00023
Device Sequence Number19790601
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210724(11)201126(10)971262
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Catalogue NumberC58961
Device Lot Number971262
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1